MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; INFUSION PUMP

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; INFUSION PUMP
Model Number 903-00039
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a massive transfusion protocol (mtp), approximately 5-10 minutes into rapid blood transfusion, the device began emitting smoke and the disposable set was observed to be melted.
 
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The incident was initially reported to belmont by the user facility on (b)(6) 2025.According to the report during a massive transfusion protocol (mtp), approximately 5-10 minutes into rapid blood transfusion, the device began emitting smoke and the disposable set was observed to be melted.No patient harm was reported.Based upon the information provided, belmont documented the incident to be non-reportable at that point.Subsequently, belmont was informed on december 10, 2025, that the patient expired, however, it was confirmed that the device did not contribute to the death as the patient expired due to previously sustained injuries.As per belmont's procedure, a report is being submitted.Certain infusates such as calcium, and platelets should not be used, as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless-steel rings inside the heat exchanger may become overheated.In case of overheat alarm, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.Other methods can be used to infuse the patient.The cited ri-2 was evaluated by belmont technical service.The reported issue could not be confirmed after extensive testing at different flow rates and fluid temperatures.Belmont inspected the input and output temperature probes as well as the bobbin assembly, and no faults were identified.The device history of the unit was reviewed, and no similar issues were identified.The disposable set involved was not returned for investigation.The lot number of the disposable set involved was unknown, therefore a thorough investigation into the lot history could not be carried out.All disposable sets are 100% leak tested and visually inspected prior to release.No device malfunction could be verified, and the root cause of the reported issue could not be determined.The customer was provided re-training to ensure they are comfortable utilizing the unit and are familiar with compatible solutions.We will continue to monitor these incidents going forward.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
INFUSION PUMP
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica, MA 01821
MDR Report Key23993283
Report Number1219702-2025-00070
Device Sequence Number13361843
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number903-00039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown